# SDR 2025FA0000677

- Difficulty date: October 2, 2025
- Submitted: October 2, 2025
- Operation: General aviation
- Aircraft: N822RU
- Make and model: Snias AS350B2
- Aircraft serial: 3422
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Condition: Faulted
- Location: Starter Gen
- Component: Starter Gen
- Component part number: FCPE1601
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

ON 26 SEPT, DURING A PATIENT TRANSPORT FLIGHT, THE PILOT REPORTED CRITICALLY LOW VOLTAGE, ALL ELECTRONICS LOST AND MADE A PRECAUTIONARY LANDING WITHOUT FURTHER INCIDENT.  BASE MECHANIC ARRIVED ON SCENE, CHECKED, & DETERMINED THAT BATTERY FAILURE WAS NOT AN ISSUE, THE BATTERY HAD LESS THAN 70 HRS SINCE NEW. REMOVED THE STARTER/GENERATOR & INSPECTED THE BRUSHES. HE FOUND SIGNIFICANT WEAR. HE ALSO FOUND THE COMMUTATOR BLACKENED. A BASE MECHANIC HAD JUST INSPECTED THE BRUSHES ON 19 SEPT, IN ACCORDANCE WITH THE MANUFACTURER'S ICA, AND THE BRUSHES HAD ALMOST ALL OF THEIR LIFE REMAINING AT THAT TIME.  THE RESPONDING MECHANIC INSTALLED AN OVERHAULED S/G AND THE HELICOPTER RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
